Alert archive / Oregon / High Wind Warnings in 2020
High Wind Warning 1, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Jan 2, 2020, 2:06 PM PST for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Jan 3, 2020, 4:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2020, 2:06 PM PST (22:06 UTC)
- In effect from
- Jan 3, 2020, 4:00 PM PST
- Expired
- Jan 4, 2020, 4:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879 WWUS76 KMFR 022206 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 206 PM PST Thu Jan 2 2020 ORZ030-031-031200- /O.UPG.KMFR.HW.A.0001.200104T0300Z-200104T1200Z/ /O.NEW.KMFR.HW.W.0001.200104T0300Z-200104T1200Z/ /O.EXB.KMFR.WI.Y.0001.200104T0300Z-200104T1200Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 206 PM PST Thu Jan 2 2020 ...HIGH WIND WARNING IN EFFECT FROM 7 PM FRIDAY TO 4 AM PST SATURDAY... ...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 4 AM PST SATURDAY... * WHAT...For the High Wind Warning, south winds 30 to 35 mph with gusts up to 60 mph expected. For the Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...For the High Wind Warning, Highway 31 near Summer Lake and generally locations above 6000 feet. For the Wind Advisory, the majority of Lake County including portions of Highway 140 and Highway 395 in Lake County. * WHEN...From 7 PM Friday to 4 AM PST Saturday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ081-031200- /O.UPG.KMFR.HW.A.0001.200104T0000Z-200104T1000Z/ /O.NEW.KMFR.HW.W.0001.200104T0000Z-200104T0900Z/ Central Siskiyou County- Including the city of Weed 206 PM PST Thu Jan 2 2020 ...HIGH WIND WARNING IN EFFECT FROM 4 PM FRIDAY TO 1 AM PST SATURDAY... * WHAT...South winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...The Shasta Valley including Interstate I-5 between Grenada and Weed. * WHEN...From 4 PM Friday to 1 AM PST Saturday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ085-031200- /O.UPG.KMFR.HW.A.0001.200104T0300Z-200104T1200Z/ /O.EXB.KMFR.WI.Y.0001.200104T0300Z-200104T1200Z/ Modoc County- 206 PM PST Thu Jan 2 2020 ...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 4 AM PST SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...The Warner Mountains including highway 299 near Cedar Pass. * WHEN...From 7 PM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ORZ026-031200- /O.CON.KMFR.WI.Y.0001.200104T0000Z-200104T0900Z/ Jackson County- Including the city of Ashland 206 PM PST Thu Jan 2 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 1 AM PST SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southern Jackson County. This includes the southern Rogue Valley and the cities of Phoenix, Talent and Ashland as well as surrounding higher terrain. * WHEN...From 4 PM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
4 follow-up statements
982 WWUS76 KMFR 031002 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 202 AM PST Fri Jan 3 2020 ORZ030-031-040000- /O.CON.KMFR.HW.W.0001.200104T0300Z-200104T1200Z/ /O.CON.KMFR.WI.Y.0001.200104T0300Z-200104T1200Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 202 AM PST Fri Jan 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY... * WHAT...For the High Wind Warning, south winds 30 to 35 mph with gusts up to 60 mph expected. For the Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...For the High Wind Warning, Highway 31 near Summer Lake and generally locations above 6000 feet. For the Wind Advisory, the majority of Lake County including portions of Highway 140 and Highway 395 in Lake County. * WHEN...From 7 PM Friday to 4 AM PST Saturday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ081-040000- /O.CON.KMFR.HW.W.0001.200104T0000Z-200104T0900Z/ Central Siskiyou County- Including the city of Weed 202 AM PST Fri Jan 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST SATURDAY... * WHAT...South winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...The Shasta Valley including Interstate I-5 between Grenada and Weed. * WHEN...From 4 PM Friday to 1 AM PST Saturday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ ORZ026-040000- /O.CON.KMFR.WI.Y.0001.200104T0000Z-200104T0900Z/ Jackson County- Including the city of Ashland 202 AM PST Fri Jan 3 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southern Jackson County. This includes the southern Rogue Valley and the cities of Phoenix, Talent and Ashland as well as surrounding higher terrain. * WHEN...From 4 PM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ085-040000- /O.CON.KMFR.WI.Y.0001.200104T0300Z-200104T1200Z/ Modoc County- 202 AM PST Fri Jan 3 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...The Warner Mountains including highway 299 near Cedar Pass. * WHEN...From 7 PM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
327 WWUS76 KMFR 032144 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 144 PM PST Fri Jan 3 2020 ORZ030-031-041100- /O.CON.KMFR.HW.W.0001.200104T0300Z-200104T1200Z/ /O.CON.KMFR.WI.Y.0001.200104T0300Z-200104T1200Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 144 PM PST Fri Jan 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY... * WHAT...For the High Wind Warning, south winds 30 to 35 mph with gusts up to 60 mph expected. For the Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...For the High Wind Warning, Highway 31 near Summer Lake and generally locations above 6000 feet. For the Wind Advisory, the majority of Lake County including portions of Highway 140 and Highway 395 in Lake County. * WHEN...From 7 PM Friday to 4 AM PST Saturday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ081-040900- /O.CON.KMFR.HW.W.0001.200104T0000Z-200104T0900Z/ Central Siskiyou County- Including the city of Weed 144 PM PST Fri Jan 3 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... * WHAT...South winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...The Shasta Valley including Interstate I-5 between Grenada and Weed. * WHEN...From 4 PM Friday to 1 AM PST Saturday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ ORZ026-040900- /O.CON.KMFR.WI.Y.0001.200104T0000Z-200104T0900Z/ Jackson County- Including the city of Ashland 144 PM PST Fri Jan 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southern Jackson County. This includes the southern Rogue Valley and the cities of Phoenix, Talent and Ashland as well as surrounding higher terrain. * WHEN...From 4 PM Friday to 1 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ085-041100- /O.CON.KMFR.WI.Y.0001.200104T0300Z-200104T1200Z/ Modoc County- 144 PM PST Fri Jan 3 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...The Warner Mountains including highway 299 near Cedar Pass. * WHEN...From 7 PM Friday to 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
682 WWUS76 KMFR 040857 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1257 AM PST Sat Jan 4 2020 CAZ081-041000- /O.EXP.KMFR.HW.W.0001.000000T0000Z-200104T0900Z/ Central Siskiyou County- Including the city of Weed 1257 AM PST Sat Jan 4 2020 ...HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... Gusty winds could still occur for the next hour or so, but will continue to weaken overnight. Therefore, the high wind warning will be allowed to expire. $$ ORZ026-041000- /O.EXP.KMFR.WI.Y.0001.000000T0000Z-200104T0900Z/ Jackson County- Including the city of Ashland 1257 AM PST Sat Jan 4 2020 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... Gusty winds could still occur for the next hour or so, but will continue to weaken overnight. Therefore, the wind advisory will be allowed to expire. $$ ORZ030-031-041200- /O.CON.KMFR.HW.W.0001.000000T0000Z-200104T1200Z/ /O.CON.KMFR.WI.Y.0001.000000T0000Z-200104T1200Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 1257 AM PST Sat Jan 4 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...For the High Wind Warning, south winds 30 to 35 mph with gusts up to 60 mph expected. For the Wind Advisory, south winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...For the High Wind Warning, Highway 31 near Summer Lake and generally locations above 6000 feet. For the Wind Advisory, the majority of Lake County including portions of Highway 140 and Highway 395 in Lake County. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ085-041200- /O.CON.KMFR.WI.Y.0001.000000T0000Z-200104T1200Z/ Modoc County- 1257 AM PST Sat Jan 4 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...The Warner Mountains including highway 299 near Cedar Pass. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel will be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
907 WWUS76 KMFR 041155 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 355 AM PST Sat Jan 4 2020 ORZ030-031-041300- /O.EXP.KMFR.HW.W.0001.000000T0000Z-200104T1200Z/ /O.EXP.KMFR.WI.Y.0001.000000T0000Z-200104T1200Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 355 AM PST Sat Jan 4 2020 ...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Gusty winds could still occur for the next hour or so, but will continue to weaken early this morning. Therefore, the high wind warning and the wind advisory will both be allowed to expire. $$ CAZ085-041300- /O.EXP.KMFR.WI.Y.0001.000000T0000Z-200104T1200Z/ Modoc County- 355 AM PST Sat Jan 4 2020 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... Gusty winds could still occur for the next hour or so, but will continue to weaken early this morning. Therefore, the wind advisory will be allowed to expire. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 2, 8:58 AM PST, 5 hours 8 minutes earlier.
Area forecast discussion, Jan 2, 8:58 AM PST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Medford OR
858 AM PST Thu Jan 2 2020
.UPDATE...
Satellite data shows the atmosphere has plenty of moisture aloft
this morning. There are also plenty of high clouds moving through
the region as a weak ridge builds north into Oregon. No changes
to the forecast for the morning update as temperatures are
expected to stay in the 40's for most of our valley locations
today. Read the previous discussions below for more information on
the upcoming weather Friday evening and again later next week.
-Smith
&&
.SHORT TERM.../Issued 409 AM PST Thu Jan 2 2020/
A ridge of high pressure centered offshore has
extended into the area overnight and will remain in place today.
With this ridge, expect dry weather across the area today. A
frontal system moving over the ridge will bring some continued
higher clouds into the area today with some mid level clouds along
the coast.
On Friday, a low pressure will move into British Columbia. A
strong cold front associated with this low will move towards the
Pacific Northwest coast. Models have trended slower on the timing
of the front moving inland, and now support the front moving
onshore early Friday evening, then quickly moving across the area
Friday evening and night. Southerly winds will increase ahead of
this front Friday afternoon and moreso, Friday evening and night.
A strong north-south pressure gradient and increasing winds aloft
will support gusty to breezy winds developing across much of the
area late Friday. With a 8 to 10 mb pressure gradient and 50 to 60
kt 700 mb winds over the area, strong southwest winds with gusts
up to 60 mph are possible in the Shasta Valley, in the Summer Lake
area and over the higher mountains in far eastern Klamath,
eastern Modoc and Lake Counties. Also headland areas along the
coast are expected to see strong gusty south winds during this
event as well as higher mountains across the area. In the Rogue
Valley, expect gusty southeasterly winds to develop Friday evening
with gusts up to 45 mph. Winds are forecast to lower just after
midnight from the Cascades west and then lower during the early
morning hours for areas east of the Cascades.
Moderate precipitation associated with the front will quickly
spread into western portions of the area Friday evening with light
to moderate precipitation spreading east of the Cascades late
Friday evening into Friday night. The southern Rogue and Shasta
Valleys will see mainly light precipitation though due to the
drying effect of gusty downslope winds. Snow levels are expected
to lower with the frontal passage from near 5000 feet Friday
evening down to 4000 feet Friday night. In showers behind the
front, expect snow levels to be around 2500 to 3500 feet on
Saturday. Light to moderate snow accumulations are expected over
the higher passes in the Southern Oregon Cascades Friday night
into Saturday morning, especially in the Diamond Lake and Crater
Lake areas. There is only moderate confidence in the amount of
precipitation expected in showers on Saturday due to model
variability during this period. Showers are likely to decrease in
coverage and intensity Saturday afternoon when the shortwave
trough moves eastward. Expect a zonal flow pattern late Saturday
through Saturday night with some lingering light showers,
especially along the coast and inland into areas from the Southern
Oregon Cascades west.
-CC
.LONG TERM.../Issued 259 PM PST Wed Jan 1 2020/
Next Sunday through Wednesday will feature an active
weather pattern but with breaks between systems. The heaviest
precipitation during this period will occur well to the north of our
area across Washington and southern British Columbia.
For southern Oregon and far northern California, a showery pattern
may persist into Sunday with cold air aloft but upper ridging should
build offshore with warming aloft and more stability by Sunday
afternoon. Stronger ridging will build Sunday night into Monday for
mainly dry conditions but a lot of cloud cover will still be
possible within a "dirty" ridge type pattern.
A significant cold front is expected late Tuesday or early
Wednesday. The models show varying intensities and timing with this
front but it could be associated with the most impactful weather for
southern Oregon and far northern California in terms of
precipitation, mountain snow, and wind during the extended period.
-Sandler
&&
.AVIATION...For the 02/12Z TAF Cycle...Through this morning,
isolated to scattered areas of low to mid level clouds with
mountain obscuration will persist, but for much of the region, high
clouds will limit fog and low stratus development. Despite this,
early morning LIFR/IFR conditions in valley fog and low stratus
decks are still possible through sunrise. Any areas that do see low
flight conditions should improve to VFR by afternoon. Valley
LIFR/IFR are likely to develop late this evening into Friday
morning.
-BPN
&&
.MARINE...Updated 900 AM PST Thursday 2 January 2020...Conditions
have moderated a bit this morning, but seas remain high and steep at
around 12 feet at 15 seconds. Seas will gradually diminish through
late night, with southerly winds persisting into early Friday
morning with the strongest winds at advisory strength north of Cape
Blanco.
A strong cold front is expected to produce southerly gales by Friday
afternoon, continuing through Friday evening. Meantime, the south
wind wave will combine with a building west swell. This will result
in a shorter period than that experienced Wednesday, but seas are
likely to become very high and very steep again Friday night through
Saturday with peak seas around 18 to 20 feet at 14 seconds. By early
Saturday, the southerly wind wave will have transitioned to a fresh
swell, continuing to combine with the west swell.
Conditions are then likely to improve beginning Saturday night, but
with seas remaining steep into Monday. A weaker cold front is
possible Saturday night into Sunday morning with a potential for
advisory strength southerly winds late Saturday night into Sunday,
then weak high pressure early in the week. The pattern is likely to
remain at least as active next week with the next in a series of
disturbances around Tuesday.
-Sven
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Friday evening through late Friday night
for ORZ030-031.
Wind Advisory from 4 PM Friday to 1 AM PST Saturday for ORZ026.
CA...High Wind Watch from Friday evening through late Friday night
for CAZ085.
High Wind Watch from Friday afternoon through late Friday night
for CAZ081.
Pacific Coastal Waters...Small Craft Advisory until 1 PM PST Friday for
PZZ350-356-370-376.
Gale Warning from 1 PM to 10 PM PST Friday for
PZZ350-356-370-376.
Hazardous Seas Warning from 1 PM Friday to 4 PM PST Saturday for
PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:49 AM PST | Wind Advisory | MFR | Modoc | 49 hr |
| Jan 1, 10:10 PM PST | Gale Warning | MFR | 50 hr | |
| Jan 1, 10:10 PM PST | Hazardous Seas Watch | MFR | 4 hr | |
| Jan 1, 10:10 PM PST | Hazardous Seas Warning | MFR | 4 days |
Nearby
High Wind Warnings in Oregon, 2020High Wind Warnings in California, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.